Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 114, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 14, 2021, 1:42 PM CDT for 8 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 1:42 PM CDT (18:42 UTC)
- Expired
- Aug 14, 2021, 4:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR
The radar
The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WGUS54 KLZK 141842
FFWLZK
ARC001-011-013-025-053-069-079-085-142145-
/O.NEW.KLZK.FF.W.0114.210814T1842Z-210814T2140Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
142 PM CDT Sat Aug 14 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Eastern Grant County in central Arkansas...
South Central Lonoke County in central Arkansas...
West Central Arkansas County in southeastern Arkansas...
North Central Bradley County in southeastern Arkansas...
Cleveland County in southeastern Arkansas...
Jefferson County in southeastern Arkansas...
Western Lincoln County in southeastern Arkansas...
Northeastern Calhoun County in southwestern Arkansas...
* Until 440 PM CDT.
* At 142 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pine Bluff, Star City, Rison, White Hall, Redfield, Altheimer,
Humphrey, Grady, Kingsland, Humnoke, Warbritton, Kedron,
Cottondale, Feenyville, Madding, Linwood, Pine Bluff Arsenal,
Nebo, Toledo and Whitefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3365 9241 3380 9237 3380 9233 3385 9236
3416 9228 3448 9226 3449 9203 3451 9203
3455 9176 3436 9156 3392 9178 3379 9190
3379 9198 3372 9198 3370 9200
FLASH FLOOD...RADAR INDICATED
$$
511 follow-up statement
848
WGUS74 KLZK 142017
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
317 PM CDT Sat Aug 14 2021
ARC001-011-013-025-079-085-142027-
/O.CAN.KLZK.FF.W.0114.000000T0000Z-210814T2140Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Bradley AR-Calhoun AR-Cleveland AR-Lincoln AR-Lonoke AR-
317 PM CDT Sat Aug 14 2021
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL LONOKE, WEST
CENTRAL ARKANSAS, NORTH CENTRAL BRADLEY, CLEVELAND, WESTERN LINCOLN
AND NORTHEASTERN CALHOUN COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3406 9231 3416 9228 3448 9226 3449 9204
3448 9171 3407 9173 3407 9174 3409 9174
3409 9180 3409 9195 3406 9195
$$
ARC053-069-142145-
/O.CON.KLZK.FF.W.0114.000000T0000Z-210814T2140Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant AR-Jefferson AR-
317 PM CDT Sat Aug 14 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 440 PM CDT THIS
AFTERNOON FOR EASTERN GRANT AND JEFFERSON COUNTIES...
At 317 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Additional rainfall amounts of up to 2
inches is possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pine Bluff, White Hall, Redfield, Altheimer, Warbritton, Pine
Bluff Arsenal, Cottondale, Hensley Island, Madding, Linwood,
Richardson, Orion, Lamont, Sulphur Springs, Wabbaseka, Sherrill,
Pastoria, Rob Roy, Watson Chapel and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3406 9231 3416 9228 3448 9226 3449 9204
3448 9171 3407 9173 3407 9174 3409 9174
3409 9180 3409 9195 3406 9195
FLASH FLOOD...RADAR INDICATED
$$
67What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 12:23 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 14, 12:23 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1223 PM CDT Sat Aug 14 2021 .UPDATE... Updated to include the 18z aviation discussion. && .AVIATION... The forecast area with the exception of the the northern terminals will be hindered by showers and thunderstorms throughout the forecast period. Cigs and visby will be impacted by scattered showers/thunderstorms that have the potential to lower flight categories. && PREV DISCUSSION...(ISSUED 405 AM CDT Sat Aug 14 2021) SHORT TERM...Today Through Sunday Night As of 09Z this morning, we remain situated in a soupy summer air mass with a weak cold front hung up across the Ozarks in southern MO. Abundant moisture and residual elevated instability ahead of the front, coupled with weak troughing aloft and transient impulses embedded within the trough, have supported continued shower activity overnight with some occasional lightning, particularly over southern sections where relatively stronger convection continues. Today, a stronger impulse embedded within the broader mid/upper trough will traverse the central Plains and finally push the cold front into AR later this evening. It remains a bit uncertain how much convective coverage we will see as the front moves through with guidance showing much less coverage/QPF through tonight. Did not want to introduce wholesale changes for now, although the focus of greatest thunder potential and rain has shifted south to encompass mainly the southeastern two-thirds of the area through this evening. Isolated to widely scattered activity should continue into tonight as well. By Sunday into Sunday night, the front will slow and eventually stall over central/southern AR. As such, precip chances will continue shifting south through late weekend. Parameters remain largely unfavorable for a more widespread severe/flood threat. That said, plenty of instability (MUCAPE of 2000 to 3000 J/kg) and very modest deep shear will support isolated stronger cells capable of damaging winds and perhaps some hail. PWAT values over 1.5 inches (approaching 2 inches in some areas) will ensure heavy rain in stronger storms, and this will present a localized flash flood threat, especially where heavier rain has fallen in the last day. Assuming we retain enough cloud cover from local/regional convection, temperatures should only climb into the 80s to low-90s this weekend, with lows in the 60s and 70s. Some slightly drier air will try to filter in from the north late in the period, but without a more substantial push of cooler/drier air from the north, not expecting any noticeable change of air mass for most. LONG TERM...Monday Through Friday A stalled front over southern Arkansas early in the period will move slowly to the north with time. Surrounding the front, isolated to scattered showers and thunderstorms are expected, mainly during the afternoon and early evening. By the end of the period, as one front departs, another front will be on the doorstep just to the north. The front will make it into the state by next weekend. Meanwhile, it appears tropical system Fred will be in the eastern Gulf of Mexico on Monday. The forecast calls for system to make landfall in the Florida panhandle toward evening. Fred should remain well to the east of Arkansas, with no impacts locally. As far as temperatures, below average readings are expected on Monday given a front in the state. As the front drifts to the north, temperatures will return to more seasonal levels as the period progresses. (46) && .LZK Watches/Warnings/Advisories...NONE. && Aviation...234
Hazardous weather outlook, Aug 14, 4:14 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 414 AM CDT Sat Aug 14 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 414 AM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible again today and tonight. Localized flash flooding from heavy downpours and isolated damaging wind gusts will be the main threats, although widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and storms will become more isolated to scattered late weekend into next week, and generally confined to the afternoon and evening hours. Any severe weather will be isolated. While heavy downpours are possible in places, flash flooding should be localized at most. Otherwise, no hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:05 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 40 min |
| Aug 13, 7:14 PM CDT | Special Weather Statement | LZK | Lincoln | 31 min |
| Aug 13, 7:25 PM CDT | Special Weather Statement | LZK | Pope | 35 min |
| Aug 13, 7:46 PM CDT | Special Weather Statement | LZK | Searcy, Van Buren | 29 min |
| Aug 13, 7:56 PM CDT | Special Weather Statement | LZK | Baxter, Marion | 34 min |
| Aug 13, 8:18 PM CDT | Special Weather Statement | LZK | Logan | 27 min |
| Aug 13, 8:31 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 3 hr |
| Aug 13, 8:34 PM CDT | Special Weather Statement | LZK | Scott | 41 min |
| Aug 13, 9:18 PM CDT | Special Weather Statement | LZK | Fulton, Sharp | 42 min |
| Aug 14, 5:26 AM CDT | Special Weather Statement | LZK | Desha | 49 min |
| Aug 14, 2:30 PM CDT | Special Weather Statement | LZK | Bradley | 30 min |
| Aug 14, 3:02 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Aug 14, 3:12 PM CDT | Flash Flood Warning | LZK | Bradley, Drew | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.